MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SYMBOTEX; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM2012EF
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422); No Code Available (3191)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operative a laparoscopic treatment of an umbilical hernia with intraperitoneal mesh inlay, there were pronounced adhesions of small intestine noted at the net with consecutive intestinal obstruction.The patient had to undergo an emergency surgery, wherein the procedure started laparoscopically, and was converted to open surgery due to unusual extent of adhesions.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key10494366
Report Number1219930-2020-03672
Device Sequence Number14368216
Product Code FTL
UDI-Device Identifier10884521190443
UDI-Public10884521190443
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSYM2012EF
Device Catalogue NumberSYM2012EF
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2020
Initial Report FDA Received Date09/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR